Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 12, 2016, 1:55 AM MDT for Natrona County, Wyoming. It took effect at Jul 12, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2016, 1:55 AM MDT (07:55 UTC)
- In effect from
- Jul 12, 2016, 1:00 PM MDT
- Expired
- Jul 12, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS85 KRIW 120755 CCA RFWRIW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 155 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR NATRONA COUNTY... .WARMING TEMPERATURES...A GUSTY WIND AND LOW RELATIVE HUMIDITY WILL BRING CRITICAL FIRE CONDITIONS TO NATRONA COUNTY THIS AFTERNOON. WYZ280-300-122000- /O.UPG.KRIW.FW.A.0006.160712T1900Z-160713T0200Z/ /O.NEW.KRIW.FW.W.0008.160712T1900Z-160713T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 155 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WIND...WEST TO SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
316 WWUS85 KRIW 121848 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1248 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR NATRONA COUNTY... .WARMING TEMPERATURES...A GUSTY WIND AND LOW RELATIVE HUMIDITY WILL KEEP CRITICAL FIRE CONDITIONS ACROSS NATRONA COUNTY THROUGH EARLY THIS AFTERNOON. WYZ280-300-130200- /O.CON.KRIW.FW.W.0008.160712T1900Z-160713T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 1248 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WIND...WEST TO SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON
823 WWUS85 KRIW 130156 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 756 PM MDT TUE JUL 12 2016 WYZ280-300-130300- /O.EXP.KRIW.FW.W.0008.000000T0000Z-160713T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 756 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND... WINDS ARE DECREASING AND RELATIVE HUMIDITY HAS BEGUN TO RISE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 10:51 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 10:51 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1051 PM MDT MON JUL 11 2016 .SHORT TERM...Tonight THROUGH Tuesday A cold air mass over western Wyoming is expected to produce some freezing temperatures in Jackson Hole in Teton county and the upper Green River Basin in Sublette county where Freeze Warnings have been issued. Areas of valley fog are also expected across the western valleys over night and into the morning. The rest of the area will be breezy to windy this evening then winds will decrease. A few showers and thunderstorms may fire off of the northern mountains Tuesday afternoon...otherwise mostly sunny and breezy to windy conditions are expected across the area Tuesday afternoon. Temperatures will warm. .LONG TERM...Tuesday night THROUGH Monday Zonal west flow aloft will bring warming across the area with breezy to windy areas in the afternoons and evenings. A few showers and thunderstorms may fire off of the northern mountains in the afternoons and evenings...otherwise mostly clear conditions are expected. Through the weekend and Monday the flow aloft is expected to shift to the southwest with increasing wind and very dry conditions. .AVIATION.../06Z ISSUANCE/ Observations already indicating a moistening atmosphere across portions of western Wyoming. Satellites demonstrating clearing skies, which is supportive for the development of at least some patchy fog this morning. Fog development should generally impact KJAC, and could result in a decrease to MVFR or IFR conditions through around 15z this morning. Otherwise, mostly VFR conditions anticipated through the TAF period. A return of gusty wind is expected after 18z today, with most terminals seeing the opportunity for increased wind through around 03z this evening. Isolated showers and thunderstorms cannot be ruled out over the western mountains, especially over the northwestern mountains. Models attempt to show increasing shower activity after 00z, though there is enough variation in coverage to keep confidence from getting too high. .FIRE WEATHER... Fire Weather Watch for zones 280 and 300 in Natrona county Tuesday afternoon and evening for windy conditions with low relative humidity. Tonight will be cold with clearing most areas. The western valleys should see some freezing temperatures and areas of valley fog are expected. A few showers and thunderstorms may fire off of the northern mountains this evening and again Tuesday afternoon. Zonal flow will then dominate the weather through the week with warming and drying with breezy to windy afternoons and evenings. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Tuesday afternoon through Tuesday evening for WYZ280-300. Freeze Warning until 9 AM MDT Tuesday for WYZ013-025-026. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Branham FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 11, 2:41 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MDT MON JUL 11 2016 WYZ001>020-022>030-121100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 241 AM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW INCHES OF SNOW POSSIBLE IN THE WESTERN MOUNTAINS THIS MORNING. STRONG WINDS INTO EARLY AFTERNOON FROM THE RED DESERT THROUGH NATRONA COUNTY. ELEVATED FIRE DANGER IN CENTRAL AND SOUTHERN WYOMING THIS AFTERNOON. ISOLATED THUNDERSTORMS IN NORTHERN WYOMING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND SOUTH. WEDNESDAY...ELEVATED FIRE DANGER IN THE SOUTH. THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS ACROSS THE NORTH. DRY...WARM AND BREEZY CONDITIONS WILL BRING CONTINUED ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU.
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.